Huffpost Healthy Living

Viagra Could Make You Deaf, Doctors Say

Posted: Updated:
VIAGRA DEAFNESS
AP

Those little blue pills may have some unintended side-effects.

Namely the inability to hear after taking them.

It seems 47 suspected cases of rapid hearing loss have been linked to Viagra, as well as similar drugs like Cialis and Levitra, according to the Telegraph. However, 223 other reported cases in the U.S. were excluded fro mthe study because of a lack of detail.

According to the new study, published in the journal The Laryngoscope, experts feel the problem is serious enough to warrant further warnings by doctors.

The conclusion from The Laryngoscope:

There is increasing evidence that PDE-5 inhibitors may induce sensorineural hearing loss via plausible physiological mechanisms. There needs to be more awareness of this disabling side effect among healthcare professionals responsible for prescribing this drug.

The average age of those affected was 57.

Despite the warnings, the risk still seems relatively low. According to the Telegraph, spokespeople for the drug maintain that reports of a reaction to the drug don't prove that it actually is causing problems.

Around the Web

Can Viagra make you deaf? Hundreds of hearing loss cases reported ...

Taking viagra may make you deaf! - The Times of India

Viagra 'could make you deaf' - Telegraph

Viagra Can Make You Deaf! - Softpedia

Viagra could leave you deaf | The Money Times

Can Viagra Make You Deaf? - Gawker

Is Viagra Making You Deaf?